News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Childhood ICP?


 Jog4Life - Sun Oct 14, 2007 12:44 am

When I was a child, I was diagnosed with ICP. Anyway, the explanation was that my skull grew too fast or something like that. My symptoms were my chin turning blue. I was wondering if it is possible that I still have intracranal pressure or if this could have caused damage. Also, my mothers labor with me was very difficult and during the last 3 months of her pregnancy she was in the hospital, with her kidney and liver failing, for which she took 3 different medications. This was in the Soviet Union,1989. I wonder if this could have affected my brain development, etc... as I have no physical deformities. I have had CT scans and they come back normal but still continue to have headaches. I have strange mental symptoms that do not fit at all with mental disorders... ie. poor memory, forgetfullness, strange feelings, etc. Thank You ahead of time.
 Dr. Chan Lowe - Tue Oct 16, 2007 5:47 pm

User avatar Hi Jog4Life,

When young children have increased intracranial pressure (ICP) it can cause their head to grow faster than normal. This may be the presenting factor.

Childhood increased ICP may resolve as an adult or may require surgical intervention. When present in adulthood (and in childhood) it can cause headaches. A normal head CT is reassuring that if your ICP is elevated it is not compressing anything in the brain.

There is a condition called pseudotumor cerebri where the intracranial pressure is elevated (as if a tumor were blocking its flow, but without a tumor being present). It can cause headaches as well.

I would suggest that you see a neurologist for a full examination. You may need further testing to see what is causing your headache and the other symptoms you mention.

Best wishes.
 Jog4Life - Wed Oct 17, 2007 8:31 pm

Thank you for your response Dr. Chan Lowe,
I am scheduling a neurologist appointment tommorow but specialists tend to take a long time to get to their patients, so I hope maybe you could answer a few more of my questons. I also get nausea anytime I do physical exercise and this has also been going on for a long time. I thought that this was normal, but I doubt it. Also sometimes when I get up from a laying or sitting position, I get very dizzy and my vision gets very strange. I can reproduce this weird vision change by closing my eyes and rubbing my eyes for a little while until visual effects appear and then opening my eyes. Do these things indicate anything at all? I am an 18 year old male who is healthy, but I may have heart problems which I think is unrelated to this neurological thing (sometimes my left side twitches much... I'm not sure if its my heart or just a muscular twitch. I also sometimes get heart pain when I breathe... so I stop for a little while and breathe little by little until I realize that the pain has gone away from me breathing). I am going to a cardiologist soon. I have had these problems since I was a child and my childhood doctor did not take care of these problems, nor my doctor right now yet but hopeful specialists will be helpful. I was also wondering to what degree ICP or tumours can affect intellect or personality.

Thank you ahead of time. It is really amazing that there are volunteers on here that are so helpful.
 Dr. Chan Lowe - Thu Oct 18, 2007 11:20 pm

User avatar Your nausea may be related to an increased ICP. The eye issues may also be related to increased ICP. You may need some repeat imaging studies to see how things are going for this. The neurologist will help decide.

Prolonged increased ICP tends to cause headaches. It could potentially cause problems with intellect though I'm less familiar with this being an issue.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here